Q. Will elevated creatinine and lipase levels indicate risk of multiorgan failure in diabetics?

Answered by
Dr. Divakara P
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 22, 2020 and last reviewed on: Feb 25, 2020

Hello doctor,

My husband is a type 2 diabetic. As he is a hotelier, the working hours are stressful for him. He has no time for exercise. Also, his meal timings are very odd. He takes his lunch at around 2:30 pm in the hotel cafeteria. And, usually takes his dinner at 12:00 am - 12:30 am at home. He takes Glimy 2 before breakfast and Janumet 50/1000 post breakfast and after dinner. Since his triglycerides are high, he has been taking Stanlip 145.

His sugar levels are fine now with HbA1c at 6.74. But, the recent kidney tests show higher levels of serum creatinine at 1.7. Also, his amylase and lipase values are significantly high with amylase at 86.4 and lipase at 98.5. He is just 32 and has been a diabetic for seven years. A general physician says that the elevated levels of creatinine and lipase indicate the risk of the organs malfunction. Also, he says that Glimy 2 and Janumet are to be blamed for the harm. What should we do to protect the vitality of the kidney and pancreas? Kindly guide.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

Well, I do not think elevated creatinine is due to medications. It is most likely due to diabetes itself. But elevated lipase is due to high triglycerides (apart from high triglycerides, alcohol intake can also cause elevated lipase). For the protection of pancreas, his triglycerides have to be controlled. When was his triglyceride tested and what is the value? He needs to do exercise daily. As of his kidney is concerned his medicine Janumet 50/1000 has to be stopped and instead he can use tablet Galvus 50 mg (Vildagliptin) two times a day. He should avoid pain killers and inform the doctor that his creatinine his on the higher side before any doctor prescribes any medications. Repeat serum creatinine after one month and revert back with reports.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it fine to eat carbohydrates within 40 minutes after taking a GH shot?

Query: Hi doctor, Is it fine to eat carbohydrate and sugar within 40 minutes of growth hormone injection? Because, it is believed that after injecting growth hormone, a person should wait for at least 40 minutes to eat carbohydrate or sugar. Please explain.  Read Full »

Will masturbating daily lead to erectile dysfunction or premature ejaculation?

Query: Hello doctor, I am a 27 years old unmarried male. I am a diabetic and a high BP patient. I have some queries regarding sexual health. 1. I use to masturbate daily as I am habituated to it. Is it harmful? If not how many times in a day I can do so? 2. Will it hamper my sex life? Does it lead to er...  Read Full »

Will stopping maintenance drugs in kidney carcinoma patient cause any effect on kidney?

Query: Hi doctor, My dad is 78 years old and was diagosed with stage 4 transitional cell carcinoma of left kidney for which he underwent a neprourectomy. It is six months now and he took immunotherapy for the same. He had three doses of Ketruda but with third dose he developed pneumonitis and changes in l...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.